Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 5, NWS Honolulu, HI

January 30, 20074 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Jan 30, 2007, 3:47 PM HST for 4 counties in Hawaii. It took effect at Jan 30, 2007, 8:42 PM HST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2007, 3:47 PM HST (01:47 UTC)
In effect from
Jan 30, 2007, 8:42 PM HST
Expired
Feb 1, 2007, 12:35 PM HST
In force
40 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2007-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2007-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 310147
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
347 PM HST TUE JAN 30 2007

...THE WIND ADVISORY REMAINS IN EFFECT FOR THE SUMMITS ON MAUI AND
THE BIG ISLAND...
...WIND ADVISORY STARTING WEDNESDAY MORNING FOR MOST OF THE STATE...

.WINDS ARE EXPECTED TO INCREASE OUT OF THE SOUTHWEST WEDNESDAY
MORNING AHEAD OF A COLD FRONT. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS
ABOVE 50 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ALONG RIDGETOPS...
THROUGH VALLEYS AND AREAS DOWNWIND OF MOUNTAIN AREAS. PERSONS IN
THE AFFECTED AREAS SHOULD SECURE PROPERTY AND ANY LOOSE OBJECTS.
WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

HIZ002-004-007>021-023>027-311430-
/O.NEW.PHFO.WI.Y.0005.070131T2000Z-070201T1400Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
347 PM HST TUE JAN 30 2007

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM HST
THURSDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50
MPH BY WEDNESDAY AFTERNOON...AND WILL CONTINUE INTO WEDNESDAY
NIGHT.

$$

HIZ022-028-311430-
/O.EXT.PHFO.WI.Y.0004.000000T0000Z-070201T1400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
347 PM HST TUE JAN 30 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST THURSDAY...

WINDS CONTINUE ATOP THE SUMMITS AT ADVISORY LEVELS WITH
OBSERVATIONS ON MAUNA KEA MAINTAINING WINDS NEAR 40 MPH.

$$

MORRISON
6 follow-up statements
000 
WWHW70 PHFO 310621
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
821 PM HST TUE JAN 30 2007

...HIGH WIND WARNING IN EFFECT FOR THE SUMMITS ON MAUI AND THE BIG
ISLAND... 
...WIND ADVISORY FOR PARTS OF KAUAI AND OAHU...
...WIND ADVISORY STARTING LATE WEDNESDAY MORNING FOR THE LOWER
ELEVATIONS OF MAUI COUNTY...

.SOUTHWEST WINDS ARE INCREASING ACROSS THE HAWAIIAN ISLANDS TONIGHT
AND WEDNESDAY AHEAD OF A STRONG COLD FRONT.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ALONG
RIDGE TOPS...THROUGH VALLEYS AND AREAS DOWNWIND OF MOUNTAINS.

PERSONS IN THE AFFECTED AREAS SHOULD SECURE PROPERTY AND ANY LOOSE
OBJECTS. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

HIZ022-028-311930-
/O.UPG.PHFO.WI.Y.0004.000000T0000Z-070201T1400Z/
/O.NEW.PHFO.HW.W.0002.070131T0621Z-070201T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
821 PM HST TUE JAN 30 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING FOR THE SUMMITS OF HALEAKALA...MAUNA LOA AND MAUNA KEA.
THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THESE SUMMITS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. 
SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH WITH GUSTS OF 60 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ002-004-007>011-311930-
/O.EXT.PHFO.WI.Y.0005.070131T0621Z-070201T1400Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
821 PM HST TUE JAN 30 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST THURSDAY...

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH PARTS OF
KAUAI AND OAHU WILL CONTINUE THROUGH WEDNESDAY NIGHT.

$$

HIZ012>021-023>027-311930-
/O.CON.PHFO.WI.Y.0005.070131T2000Z-070201T1400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
821 PM HST TUE JAN 30 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
HST THURSDAY...

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH
GUSTS TO 50 MPH ACROSS THE LOWER ELEVATIONS OF MAUI COUNTY BY
LATE WEDNESDAY MORNING...AND WILL CONTINUE INTO WEDNESDAY NIGHT.

$$

HOUSTON
000 
WWHW70 PHFO 310644 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
842 PM HST TUE JAN 30 2007

...HIGH WIND WARNING IN EFFECT FOR THE SUMMITS ON MAUI AND THE BIG
ISLAND... 
...WIND ADVISORY FOR PARTS OF KAUAI AND OAHU...
...WIND ADVISORY STARTING LATE WEDNESDAY MORNING FOR THE LOWER
ELEVATIONS OF MAUI COUNTY AND THE BIG ISLAND...

.SOUTHWEST WINDS ARE INCREASING ACROSS THE HAWAIIAN ISLANDS TONIGHT
AND WEDNESDAY AHEAD OF A STRONG COLD FRONT.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ALONG
RIDGE TOPS...THROUGH VALLEYS AND AREAS DOWNWIND OF MOUNTAINS.

PERSONS IN THE AFFECTED AREAS SHOULD SECURE PROPERTY AND ANY LOOSE
OBJECTS. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

HIZ022-028-312000-
/O.UPG.PHFO.WI.Y.0004.000000T0000Z-070201T1400Z/
/O.NEW.PHFO.HW.W.0002.070131T0642Z-070201T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
842 PM HST TUE JAN 30 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING FOR THE SUMMITS OF HALEAKALA...MAUNA LOA AND MAUNA KEA.
THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THESE SUMMITS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. 
SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH WITH GUSTS OF 60 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ002-004-007>011-312000-
/O.EXT.PHFO.WI.Y.0005.070131T0642Z-070201T1400Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
842 PM HST TUE JAN 30 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST THURSDAY...

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH PARTS OF
KAUAI AND OAHU WILL CONTINUE THROUGH WEDNESDAY NIGHT.

$$

HIZ012>021-023>027-312000-
/O.COR.PHFO.WI.Y.0005.070131T2000Z-070201T1400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
842 PM HST TUE JAN 30 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
HST THURSDAY...

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH
GUSTS TO 50 MPH ACROSS THE LOWER ELEVATIONS OF MAUI COUNTY AND THE
BIG ISLAND BY LATE WEDNESDAY MORNING...AND WILL CONTINUE INTO
WEDNESDAY NIGHT.

$$

HOUSTON
000 
WWHW70 PHFO 311824
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
824 AM HST WED JAN 31 2007

...HIGH WIND WARNING FOR MAUI AND THE BIG ISLAND SUMMITS...
...WIND ADVISORY FOR KAUAI OAHU MAUI COUNTY AND BIG ISLAND LOWER
ELEVATIONS... 

.STRONG SOUTHWEST WINDS ARE BUFFETING THE HAWAIIAN ISLANDS...AND
WILL AFFECT THE LOWER ELEVATIONS OF THE ISLANDS TODAY AND TONIGHT.
AT UPPER ELEVATIONS...THE STRONG WINDS MAY LINGER FOR SEVERAL DAYS.

A HIGH WIND WARNING MEANS THAT WINDS OVER THE SUMMIT AREAS ARE
SUSTAINED IN EXCESS OF 45 MPH...OR FREQUENT GUSTS ABOVE 60 MPH ARE
OCCURRING. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL
WINDS SUBSIDE.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ALONG
RIDGE TOPS...THROUGH VALLEYS AND AREAS DOWNWIND OF MOUNTAINS.

PERSONS IN THE AFFECTED AREAS SHOULD SECURE PROPERTY AND ANY
LOOSE OBJECTS. WINDS THIS STRONG CAN ALSO MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

HIZ022-028-010215-
/O.CON.PHFO.HW.W.0002.000000T0000Z-070201T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
824 AM HST WED JAN 31 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

SOUTHWEST AND WEST WINDS WILL BE 45 TO 60 MPH TODAY...AND THE HIGH
WIND WARNING REMAINS IN EFFECT. WINDS ARE EXPECTED TO REMAIN
STRONG FOR THE NEXT SEVERAL DAYS...AND THIS WARNING WILL LIKELY
NEED TO BE EXTENDED.
 
$$

HIZ012>021-023>027-010700-
/O.EXT.PHFO.WI.Y.0005.070131T1824Z-070201T1400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
824 AM HST WED JAN 31 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST THURSDAY...

SOUTHWEST WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY
AND TONIGHT. WIND WILL DIMINISH SLIGHTLY ON THURSDAY.

$$

HIZ002-004-007>011-010215-
/O.CON.PHFO.WI.Y.0005.000000T0000Z-070201T1400Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
824 AM HST WED JAN 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST THURSDAY...

SOUTHWEST WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY
AND TONIGHT. WINDS WILL DIMINISH SLIGHTLY ON THURSDAY.

$$

BIRCHARD
000 
WWHW70 PHFO 010200
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST WED JAN 31 2007

...HIGH WIND WARNING FOR MAUI AND THE BIG ISLAND SUMMITS... 

...WIND ADVISORY FOR KAUAI OAHU MAUI COUNTY AND BIG ISLAND LOWER
ELEVATIONS...

.STRONG SOUTHWEST WINDS ARE BUFFETING THE HAWAIIAN ISLANDS...AND
WILL AFFECT THE LOWER ELEVATIONS OF MOST ISLANDS THROUGH THURSDAY.
WINDS WILL BE STRONGEST ON THE NORTH AND EAST SIDES OF MOUNTAINS
AND RIDGES...AS THE WINDS ACCELERATE DOWN THE SLOPES. 

AS A FRONT MOVES OVER KAUAI EARLY THURSDAY...WINDS THERE WILL
SUBSIDE EARLIER THAN OVER THE OTHER ISLANDS. AT UPPER ELEVATIONS...
THE STRONG WINDS ARE EXPECTED TO LINGER FOR SEVERAL DAYS.

A HIGH WIND WARNING MEANS THAT WINDS OVER THE SUMMIT AREAS ARE
SUSTAINED IN EXCESS OF 45 MPH...OR FREQUENT GUSTS ABOVE 60 MPH
ARE OCCURRING. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL
WINDS SUBSIDE. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH
WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS WILL BE
HIGHEST ALONG RIDGE TOPS...THROUGH VALLEYS AND AREAS DOWNWIND OF
MOUNTAINS.

PERSONS IN THE AFFECTED AREAS SHOULD SECURE PROPERTY AND ANY
LOOSE OBJECTS. WINDS THIS STRONG CAN ALSO MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

HIZ022-028-011430-
/O.EXT.PHFO.HW.W.0002.000000T0000Z-070202T0200Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
400 PM HST WED JAN 31 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM HST THURSDAY...

SOUTHWEST AND WEST WINDS WILL BE 45 TO 60 MPH THROUGH THURSDAY...AND
THE HIGH WIND WARNING HAS BEEN EXTENDED. WINDS ARE EXPECTED TO
REMAIN STRONG AT THE UPPER ELEVATIONS FOR THE NEXT SEVERAL DAYS.

$$

HIZ007>021-023>027-011430-
/O.EXT.PHFO.WI.Y.0005.000000T0000Z-070202T0200Z/
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
400 PM HST WED JAN 31 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM HST THURSDAY...

SOUTHWEST WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO 55 MPH TONIGHT
AND THURSDAY. WIND WILL DIMINISH THURSDAY EVENING AS A FRONT MOVES
OVER THE ISLANDS.

$$

HIZ002-004-011400-
/O.CON.PHFO.WI.Y.0005.000000T0000Z-070201T1400Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-
400 PM HST WED JAN 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST THURSDAY...

SOUTHWEST WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO 55 MPH
OVERNIGHT TONIGHT. WIND WILL DIMINISH BY THURSDAY MORNING AS A
FRONT MOVES OVER THE ISLANDS.

$$

BIRCHARD
000 
WWHW70 PHFO 011340
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST THU FEB 1 2007

...HIGH WIND WARNING FOR MAUI AND THE BIG ISLAND SUMMITS EXTENDED
THROUGH FRIDAY...

...WIND ADVISORY FOR MOST OF OAHU...MAUI COUNTY...AND THE BIG
ISLAND CONTINUES THROUGH TODAY...

.STRONG SOUTHWEST WINDS WILL CONTINUE TO AFFECT THE ISLANDS FROM
OAHU TO THE BIG ISLAND TODAY. THESE WINDS ARE AHEAD OF A COLD
FRONT THAT WILL SLOWLY MARCH DOWN THE CHAIN. WINDS AT LOWER
ELEVATIONS WILL SUBSIDE AND TURN NORTHWESTERLY ONCE THE FRONT
PASSES. AT THE SUMMITS...AN UPPER LEVEL TROUGH NORTH OF THE STATE
WILL KEEP WINDS VERY STRONG THROUGH AT LEAST FRIDAY.

HIZ002-004-011445-
/O.CAN.PHFO.WI.Y.0005.000000T0000Z-070201T1400Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-
340 AM HST THU FEB 1 2007

...WIND ADVISORY IS CANCELLED...

WINDS HAVE TURNED NORTHWEST AND HAVE EASED IN THE WAKE OF A COLD
FRONT THAT HAS MOVED THROUGH.

$$

HIZ022-028-020245-
/O.EXT.PHFO.HW.W.0002.000000T0000Z-070203T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
340 AM HST THU FEB 1 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

WEST WINDS OF 40 TO 55 MPH TODAY WILL INCREASE TO 45 TO 60 MPH
TONIGHT AND FRIDAY. SOME DANGEROUSLY HIGH GUSTS OVER 70 MPH ARE 
POSSIBLE.

A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS OVER 45 MPH...OR
FREQUENT GUSTS ABOVE 60 MPH ARE EXPECTED. TRAVEL TO THE SUMMIT 
AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

$$

HIZ007>021-023>027-020200-
/O.CON.PHFO.WI.Y.0005.000000T0000Z-070202T0200Z/
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
340 AM HST THU FEB 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS
AFTERNOON...

SOUTHWEST WINDS OF 25 TO 35 MPH...WITH LOCALIZED GUSTS OVER 55 MPH...
WILL CONTINUE THROUGH THE DAY. WINDS WILL BE HIGHEST ALONG RIDGE
TOPS...THROUGH VALLEYS AND AREAS DOWNWIND OF MOUNTAINS.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS
ABOVE 50 MPH ARE EXPECTED. SECURE LOOSE OBJECTS. WINDS THIS STRONG
CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
VEHICLES. USE EXTRA CAUTION.

$$

R BALLARD
000 
WWHW70 PHFO 012235
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1235 PM HST THU FEB 1 2007

...WIND ADVISORY CANCELLED FOR ALL LOWER ELEVATIONS...

...HIGH WIND WARNING FOR MAUI AND THE BIG ISLAND SUMMITS CONTINUES THROUGH
FRIDAY...

.SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE HAVE
WEAKENED...AND THE WIND ADVISORY IS CANCELLED. HOWEVER...AT THE
SUMMITS...AN UPPER LEVEL TROUGH NORTH OF THE STATE WILL KEEP WINDS
VERY STRONG THROUGH AT LEAST FRIDAY.

HIZ007>021-023>027-012345-
/O.CAN.PHFO.WI.Y.0005.000000T0000Z-070202T0200Z/
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
1235 PM HST THU FEB 1 2007

...WIND ADVISORY IS CANCELLED...

OBSERVATIONS AND RADAR DATA SHOW THAT THE STRONG AND GUSTY SOUTHWEST
WINDS HAVE EASED...AND THE WIND ADVISORY IS CANCELLED.

$$

HIZ022-028-021145-
/O.CON.PHFO.HW.W.0002.000000T0000Z-070203T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
1235 PM HST THU FEB 1 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

A TROUGH ALOFT WILL CONTINUE TO BRING STRONG WINDS TO THE SUMMITS
AND UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND THROUGH AT LEAST
FRIDAY.

A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS OVER 45 MPH...OR
FREQUENT GUSTS ABOVE 60 MPH ARE EXPECTED. TRAVEL TO THE SUMMIT
AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

$$

BIRCHARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 30, 10:15 AM HST, 5 hours 32 minutes earlier.

Area forecast discussion, Jan 30, 10:15 AM HST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1015 AM HST TUE JAN 30 2007

.SYNOPSIS...A WEAKENING FRONT WILL CONTINUE TO BRING FAST MOVING
SHOWERS TO THE SMALLER ISLANDS TODAY. ANOTHER STRONGER COLD FRONT
WILL APPROACH KAUAI LATE WEDNESDAY NIGHT. EXPECT MODERATE
SOUTHWEST WINDS AND UNSETTLED WEATHER WITH PERIODS OF SHOWERS TO
CONTINUE ACROSS THE STATE THROUGH THURSDAY.

&&

.DISCUSSION...WINDS HAVE DECREASED MARKEDLY FROM YESTERDAY...BUT
WILL REMAIN AT MODERATE SPEEDS TODAY. KAHULUI AIRPORT IS ONE OF
THE HIGHEST WIND OBSERVATIONS THIS MORNING AT 28 MPH WITH GUSTS
TO 35 MPH. WINDS WILL INCREASE AGAIN WEDNESDAY AFTERNOON...AND AN
ADVISORY IS LIKELY WITH MODELS SHOWING SIMILAR WINDS ALOFT TO
YESTERDAYS STRONG WIND EVENT.

A COLD FRONT IS NOW LOCATED BETWEEN KAUAI AND OAHU CREATING FAST
MOVING SHOWER BANDS THAT ARE MOVING NORTHEAST AT 30 MPH. AS OF 930
AM THESE SHOWERS ARE SPREAD BETWEEN KAUAI AND MAUI COUNTY BRINGING
QUICK HITTING RAINFALL AMOUNTS TO PARTS OF THE ISLANDS. THE
HIGHEST RAINFALL AMOUNT THIS MORNING WAS AT THE ST STEPHENS GAGE
THAT RECEIVED 0.4 INCHES IN LESS THAN A HALF HOUR.

THE NEXT FRONT IS POISED TO AFFECT OUR AREA TOMORROW AND WILL
BRING IN UPPER LEVEL SUPPORT TO INCREASE OUR WINDS AGAIN WEDNESDAY.
GLOBAL MODELS AGREEING NICELY WITH THE PROGRESSION AND TIMING OF
THIS SYSTEM...PLACING THE COLD FRONT 150 MILES NORTHWEST OF KAUAI
BY WEDNESDAY AFTERNOON. WHILE THE MAIN FRONT WILL BE NORTHWEST OF
THE ISLANDS...MODELS ARE DEVELOPING A STRONG CONVERGENCE BAND
CENTERED OVER MAUI COUNTY WHICH WOULD BRING WIDESPREAD CLOUDS AND
SHOWERS FROM OAHU TO THE BIG ISLAND. THE FRONT AND THE CONVERGENCE
BAND MERGE THURSDAY NIGHT AND PUSH SOUTHEAST FRIDAY. THE FRONT
FINALLY MOVES SOUTHEAST OF THE BIG ISLAND BY FRIDAY EVENING.

NORTH WINDS BEHIND THE FRONT FRIDAY NIGHT AND SATURDAY WILL VEER
TO TRADE WINDS SUNDAY AND OUR WEATHER WILL BECOME DRY AND
STABLE.

&&

.MARINE...THE LARGE NORTHWEST SWELL CONTINUES TO PRODUCE EXTREMELY
LARGE AND VERY ROUGH SURF ALONG NORTH AND WEST FACING SHORES OF THE
SMALLER ISLANDS...EXCEPT LANAI AND KAHOOLAWE. BUOY ONE SHOWS A
SIGNIFICANT WAVE HEIGHT NEAR 20 FEET WITH A DOMINANT PERIOD OF 16
SECONDS AND THE WAIMEA BAY BUOY IS READING 18 FEET 16 SECONDS. THE
SWELL WILL LIKELY PEAK THIS MORNING AND BEGIN TO SLOWLY TAPER OFF.

THE WEST FACING SHORES OF THE BIG ISLAND WILL ALSO EXPERIENCE
LARGER THAN NORMAL SURF DUE TO THE WESTERLY COMPONENT OF THIS
SWELL. THE HIGH SURF WILL LIKELY AFFECT THIS SHORELINE THROUGH
TONIGHT AND INTO WEDNESDAY. THEREFORE...COASTAL FLOODING AND
DAMAGING WAVES ARE A DISTINCT POSSIBILITY. THIS COULD BE AN
ESPECIALLY SERIOUS PROBLEM DURING HIGH TIDE AFTER MIDNIGHT TONIGHT.

THE SMALL CRAFT ADVISORY CONDITIONS CONTINUE ACROSS NEARLY ALL OF
THE HAWAIIAN WATERS DUE TO LARGE SEAS AND/OR STRONG SOUTHWEST WINDS.

&&

.FIRE WEATHER...MODERATE SOUTHWEST WINDS WILL CONTINUE OVER THE
SLOPES OF HALEAKALA TODAY. A SERIES OF FAST MOVING SHOWERS WILL
AFFECT MAUI TODAY AND WEDNESDAY. A STRONGER FRONT MAY BRING MORE
SIGNIFICANT RAINFALL BY THURSDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING UNTIL 6 AM HST WEDNESDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU
KOOLAU-MOLOKAI-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-SOUTH
BIG ISLAND-KOHALA.

HIGH SURF ADVISORY UNTIL 6 AM HST WEDNESDAY FOR BIG ISLAND NORTH
AND EAST.

WIND ADVISORY UNTIL 6 PM HST THIS AFTERNOON FOR HALEAKALA SUMMIT-
BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR ALL HAWAIIAN
WATERS EXCEPT MAALAEA BAY-

&&

MORRISON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 8:21 PM HSTHigh Wind WarningHFOHawaii, Kalawao3 days
Jan 31, 3:31 AM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai30 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.